Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 41, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 29, 2021, 2:16 PM EDT for Bell County, Kentucky. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2021, 2:16 PM EDT (18:16 UTC)
- Expired
- Mar 29, 2021, 6:44 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Bell County, KY
The river
Written for the forecast point Cumberland River at Pineville (PVLK2). The gauge peaked at 43.29 ft at Mar 28, 2021, 9:00 PM EDT.
- Action stage
- 995 ft
- Minor stage
- 1002 ft
- Moderate stage
- 1010 ft
- Major stage
- 1019 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03402900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
123
WGUS83 KJKL 291816 RRA
FLSJKL
Flood Advisory
National Weather Service Jackson KY
216 PM EDT Mon Mar 29 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Kentucky...
Cumberland River at Pineville affecting Bell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by 9 PM.
&&
KYC013-300600-
/O.NEW.KJKL.FL.Y.0041.210329T1816Z-000000T0000Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
216 PM EDT Mon Mar 29 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Cumberland River at Pineville.
* From this afternoon until further notice.
* At 1:30 PM EDT Monday the stage was 1000.3 feet.
* Action stage is 995.0 feet.
* Flood stage is 1002.0 feet.
* Forecast...The river will continue falling to below action stage
this evening.
* Impact...At 1002.0 feet, Low lying roads flood, including portions
of Straight Creek, Dorton Branch, and Fourmile Road.
&&
LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
3679 8366 3688 8350
$$
GEERTSON/DJ1 follow-up statement
935
WGUS83 KJKL 292244
FLSJKL
Flood Advisory
National Weather Service Jackson KY
644 PM EDT Mon Mar 29 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Cumberland River at Pineville affecting Bell County.
KYC013-292345-
/O.CAN.KJKL.FL.Y.0041.000000T0000Z-210329T2244Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
644 PM EDT Mon Mar 29 2021
...The Flood Advisory for the Cumberland River at Pineville has been
cancelled...
The Flood Advisory is cancelled for
the Cumberland River at Pineville.
* At 6:30 PM EDT Monday the stage was 994.9 feet.
* Flood stage is 1002.0 feet.
* Forecast...The river will continue to fall through the night and
into Tuesday.
&&
LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
3679 8366 3688 8350
$$
GREIFWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 29, 1:37 PM EDT, 39 minutes earlier.
Area forecast discussion, Mar 29, 1:37 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 137 PM EDT Mon Mar 29 2021 .UPDATE... Issued at 1043 AM EDT MON MAR 29 2021 High pressure is in control this morning and will keep the weather dry today. Updated to take out the mention of frost from the various products this morning. UPDATE Issued at 745 AM EDT MON MAR 29 2021 Blended early morning obs into the existing forecast, with substantive changes. && .SHORT TERM...(Today through Tuesday) Issued at 316 AM EDT MON MAR 29 2021 An uneventful short term period is in store. Surface high pressure passing over the region this morning will be positioned off the Atlantic coast on Tuesday, while nearly zonal flow aloft today becomes west southwesterly on Tuesday ahead of an approaching trough. A cold front associated with the upper trough will be approaching from the northwest on Tuesday, with southerly winds increasing ahead of the front. Nearly full sun both days will allow for strong heating, although high clouds will begin to make a showing with the approaching upper trough. Low level gulf moisture will be slow to return, which will allow for low relative humidity on both days. Night time temperature should show significant ridge/valley differences due to warm air advection keeping ridges mixed, while good radiating conditions allow valleys to decouple. .LONG TERM...(Tuesday night through Sunday) Issued at 435 AM EDT MON MAR 29 2021 The lone weather system of the forecast period will be moving in to start the period Tuesday night. At 0Z Wednesday, a very strong low pressure system and upper level low will be located near James Bay in Ontario. Deep upper level troughing will be in place across much of the Central Conus, with heights quickly lowering across the Ohio Valley as the potent trough approaches the region. A cold front will also protrude southward from the surface low, stretching all the way into the the Deep South. This will also quickly push eastward, being driven by the upper level trough. Deep SW flow will be in place across Kentucky throughout the overnight, advecting moisture and warm air into the region. Precip is expected to quickly overspread the CWA generally between 3 and 6Z, becoming widespread by 12Z. As of yesterday, the front was expected to pass over the state throughout the day Wednesday. The latest runs show a faster trend, with the front expected to traverse JKL and exit between 12 and 15Z. As the front passes over, there will be a quick switch to northerly flow at the surface. Because of this, the better chance for any thunder with this system is actually Tuesday night and early Wednesday morning, just ahead of the front in the best SW flow. That being said, based on the latest soundings, it still appears that any instability will likely be elevated and limited, creating low confidence for its occurrence, especially given the overnight time frame. NBM generally just went with slight chances, which seemed to match up well with some of our southern neighbors...but wouldn't be surprised if no lightning/thunderstorms materialize. Because of the potency of this system and the upper level trough, we can expect a quick change in airmasses once the front moves through. Surface winds, as mentioned earlier, will quickly shift to a northerly direction. The axis of the actual upper level trough has actually slowed some, and is not expected to pass over the state until Wednesday night. Once it does, deep northerly flow will take hold, transporting colder Canadian air into the region. Post frontal temperatures on Wednesday night are still expected to fall into the 20s, nearly 15 to 20 degrees below seasonal normals. However, conditions are expected to continue cooling for Thursday and Thursday night, as this strong northerly flow continues, and high pressure slowly takes hold of the state from the west. Temperatures should only top out in the low 40s on Thursday, followed by lows in the upper teens and low 20s (coldest in the valleys). Airmass modification, with sunny skies, will help to increase temperatures a bit for Friday and Friday night, but not much. It won't really be until Saturday that the NW flow finally starts to break down, and the high pressure system moves to our east, introducing return southerly flow into the region. The high pressure should remain parked just to our east through the weekend, with an upper level ridge beginning to build across a large portion of the conus. This will keep a warming trend in place throughout the weekend. Highs in the low 60s are currently forecast for Saturday, and upper 60s to near 70 for Sunday, all under continued clear skies. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 137 PM EDT MON MAR 29 2021 A surface high will continue to provide VFR skies through much of the period, but again perhaps some valley fog can't be ruled out tomorrow morning. The winds will be light through most of the period, with perhaps a uptick of SSW winds at 5 to 10 knots and gust 15 knots by Tuesday afternoon. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DJ SHORT TERM...HAL LONG TERM...JMW AVIATION...DJ
Hazardous weather outlook, Mar 29, 10:48 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 1048 AM EDT Mon Mar 29 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301800- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1048 AM EDT Mon Mar 29 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. High water or flooding will affect portions of the Cumberland, Kentucky, and Big Sandy river basins. Frost will affect some of the typically colder valley locations late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. High water or flooding will affect portions of the Cumberland and Kentucky river basins until late in the week. Frost will affect some of the typically colder valley locations Tuesday morning. Frost and freezing temperature are forecast for most places late in the week, with the greatest coverage expected Thursday night into Friday morning, and again Friday night into Saturday morning. Thunderstorms will be possible Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. HAL/DJ
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.